News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Greenish skin under a bandage


 JohnSmith1234 - Wed Dec 30, 2009 1:34 pm

Hi there,

I'm wondering about some greenish-yellowish patches of skin on my leg.

I recently had a ringworm infection, and used Ketoderm anti-fungal cream to combat it. The ringworm has cleared up, but at nights (and some days, but definitely not all day or everyday or anything) I would use a tenser bandage to cover my leg to keep the ringworm from getting on my sheets and spreading (I used it at night for probably the last 3-4 weeks)

About a day or two ago I took the bandage off and noticed that some of the skin was a light green-yellow colour. There are a couple of discrete patches (not one big area), which range anywhere from the size of a dime to a couple of one-dollar coins..

The other possibly relevant thing is I also just got over a scabies outbreak (I'm a mess!), and I did scratch all over a lot (and still get itchy a bit, especially the legs), and all the itching did sometimes give me bruises, and the skin on my leg does look a lot like a bruise when it's in the healing stage and turns a bit green (at least mine often do).

I was just wondering if it's possible that having the bandage on for so many nights in a row (about a month) may have messed up something with my circiulation and caused some sort of bruising, or is it possible that an infection developed?

Also it's really only the skin colour that's different.. it's not sore, and it's a bit itchy, but like I said, my legs have been itchy for the last month or two cause of the scabies, so it's hard to say what's what in that case.

Thank you very much.. and if it is an infection, is it possible that the ketoderm would help? Would there be any possible negative consequences to trying it out?
 Dr.M.jagesh kamath - Mon Jan 18, 2010 9:09 pm

User avatar Hello,Green pigment on the skin is associated with pseudomonas infections in a wound or abraded skin,specially in an immunocompromised .In your case being an intact skin the chances are that you got it from the bandage material if it contained iodine or other antiseptics.Transient color changes can be seen due to blood circulation with very tight dressings.If it persists a culture and sensitivity tests and appropriate antibiotics may be needed.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here